manuscripta mathematica

, Volume 84, Issue 1, pp 389-400

First online:

Lösungsanzahl der Gleichung |xd−czyd|=p

  • Klaus LangmannAffiliated withMathematisches Institut

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


For a homogenous polynomP ∈ℤ[X, Y] of degreed and forh ∈ ℕ letL(P, h) be the number of coprime solutions of the equation |P(x,y)|=h. Ift(h) is the number of distinct primefactors ofh, a theorem of Bombieri-Schmidt [1] givesL(P, h)≤Md t(h) +1 in the cased≥3. We prove for a finite collection of polynomialsP w ∈ℤ[X, Y] under some conditions, that\(\mathop \sum \limits_{w = 1}^k L(P_w ,h) \leqslant 2d^{t(h)} \) for almost allh ∈ℤ (Satz 1; “almost all” in the sense “except finitely many cases”). As a corollary (Folgerung 3/4) we get for sufficiently large primesp, that the equation |x d c z y d |=p has at mostd+1 many solutions (x, y, z) ∈ ℕ 3 withc∤y. Ford=2 we get an analogon to a theorem of Mao-Hua (Folgerung 5).